MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF73, 12X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF73, 12X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF73
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robot assisted hysterectomy.Event description: the trocar was being used for a robotic assisted hysterectomy.There were multiple laparoscopic instrument changes during the procedure.A clear ring detached from the seal housing and fell into the patient.The piece was retrieved from the patient.The entire clear component fell out.It is unknown what specific instrumentation was being used prior and at the time of the incident.The rep was not present for the case.It is unknown if any internal seal components removed or cut in order to inspect the damaged component."the surgery continued without further incident." no patient injury was reported as a result of the event.Product is available for return.Type of intervention: the surgery continued without further incident.Patient status: no patient injury was reported as a result of the event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of seal component separation.The shield, an internal plastic component of the seal, had separated from the seal.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." this report is to follow up medwatch report #mw5113440.Correction: the initial reporter in section e4 and the report source in section g2 were corrected.
 
Event or Problem Description
Procedure performed: robot assisted hysterectomy.Event description: the trocar was being used for a robotic assisted hysterectomy.There were multiple laparoscopic instrument changes during the procedure.A clear ring detached from the seal housing and fell into the patient.The piece was retrieved from the patient.The entire clear component fell out.It is unknown what specific instrumentation was being used prior and at the time of the incident.The rep was not present for the case.It is unknown if any internal seal components removed or cut in order to inspect the damaged component."the surgery continued without further incident." no patient injury was reported as a result of the event.Product is available for return.Additional information was received via email regarding medwatch #5113440 on 28nov2022: during the robotic extra fascial radical type i hysterectomy with bilateral salpingo-oophorectomy with lymphatic mapping and lymph node biopsy/sampling, noted that the internal valve came out of the assist port trocar and was inside the abdomen of the patient.The valve removed, inspected and determined to be intact.Fda safety report id #(b)(4).Type of intervention: the surgery continued without further incident.Patient status: no patient injury was reported as a result of the event.

Brand Name
CFF73, 12X100 KII FIOS ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15839118
Report Number2027111-2022-00830
Device Sequence Number5982748
Product Code GCJ
UDI-Device Identifier00607915117658
UDI-Public(01)00607915117658(17)250728(30)01(10)1460862
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model NumberCFF73
Device Catalogue Number101245501
Device Lot Number1460862
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC INSTRUMENTS
Patient SexUnknown